Alert archive / California / Wind Advisories in 2023

Wind Advisory 11, NWS Las Vegas, NV

February 11, 2023

NWS Las Vegas, NV issued this wind advisory at Feb 11, 2023, 1:13 AM PST. It took effect at Feb 12, 2023, 6:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2023, 1:13 AM PST (09:13 UTC)
In effect from
Feb 12, 2023, 6:00 AM PST
Expired
Feb 13, 2023, 6:00 AM PST
In force
24 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted.

164 
WWUS75 KVEF 110913
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
113 AM PST Sat Feb 11 2023

CAZ520-112200-
/O.NEW.KVEF.WI.Y.0011.230212T1400Z-230213T1400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
113 AM PST Sat Feb 11 2023

...WIND ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST MONDAY...

* WHAT...North winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Southern half of the Owens Valley primarily between 
  Lone Pine and Pearsonville.

* WHEN...From 6 AM Sunday to 6 AM PST Monday.

* IMPACTS...Winds this strong can make driving
  difficult...especially for motorcycles and high profile vehicles
  and may create areas of blowing dust or sand. Gusty winds could
  blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
4 follow-up statements
503 
WWUS75 KVEF 112119
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
119 PM PST Sat Feb 11 2023

CAZ520-121100-
/O.CON.KVEF.WI.Y.0011.230212T1400Z-230213T1400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
119 PM PST Sat Feb 11 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST
MONDAY...

* WHAT...North winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Southern half of the Owens Valley primarily between 
  Lone Pine and Pearsonville.

* WHEN...From 6 AM Sunday to 6 AM PST Monday.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for motorcycles and high profile vehicles and may 
  create areas of blowing dust or sand. Gusty winds could blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
919 
WWUS75 KVEF 120952
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
152 AM PST Sun Feb 12 2023

CAZ520-122200-
/O.NEW.KVEF.HW.A.0001.230214T1400Z-230215T0600Z/
/O.CON.KVEF.WI.Y.0011.230212T1400Z-230213T1400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
152 AM PST Sun Feb 12 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
PST MONDAY...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

* WHAT...For the Wind Advisory, north winds 25 to 35 mph with
  gusts 40 to 50 mph expected. For the High Wind Watch, northwest
  winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Owens Valley.

* WHEN...For the Wind Advisory, from 6 AM this morning to 6 AM 
  PST Monday. For the High Wind Watch, from Tuesday morning 
  through Tuesday evening.

* IMPACTS...Strong winds can make driving difficult... especially
  for motorcycles and high profile vehicles and may create areas 
  of blowing dust or sand. Gusty winds could blow around unsecured
  objects. 

* ADDITIONAL DETAILS...Damaging winds on Tuesday could blow down
  trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Monitor the latest 
forecasts and warnings for updates on this situation. 

&&

$$

CAZ519-521>526-NVZ014-017>020-022-122200-
/O.NEW.KVEF.HW.A.0001.230214T1400Z-230215T0600Z/
Eastern Sierra Slopes-White Mountains of Inyo County-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Aspendell, Whitney Portal, Westgard Pass, 
Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
152 AM PST Sun Feb 12 2023

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

* WHAT...West or northwest winds 30 to 40 mph with gusts up to 60
  mph possible.

* WHERE...Portions of southeast California and south central and 
  southern Nevada.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel could be difficult, especially for high profile vehicles.
  Blowing dust may reduce visibility in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
428 
WWUS75 KVEF 122105
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
105 PM PST Sun Feb 12 2023

CAZ520-131115-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-230213T1400Z/
/O.CON.KVEF.HW.A.0001.230214T1400Z-230215T0600Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
105 PM PST Sun Feb 12 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...For the Wind Advisory, north winds 25 to 35 mph with 
  gusts 40 to 50 mph expected. For the High Wind Watch, 
  northwest winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Owens Valley.

* WHEN...the Wind Advisory remains in effect through 6 AM PST
  Monday. For the High Wind Watch, from early Tuesday morning 
  through Tuesday evening.

* IMPACTS...Strong winds could make driving difficult...
  especially for motorcycles and high profile vehicles and may
  create areas of blowing dust or sand. Gusty winds could blow
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ519-523-525-131115-
/O.EXT.KVEF.HW.A.0001.230214T1100Z-230215T0600Z/
Eastern Sierra Slopes-Western Mojave Desert-Morongo Basin-
Including Aspendell, Whitney Portal, Barstow, Daggett, 
Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms
105 PM PST Sun Feb 12 2023

...HIGH WIND WATCH NOW IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY EVENING...

* WHAT...West or northwest winds 30 to 40 mph with gusts over 60 
  mph possible.

* WHERE...Barstow Area, the Morongo Basin, and Eastern Sierra
  Slopes.

* WHEN...From late Monday night through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines
  causing power outages. Travel could be difficult due to
  hazardous crosswinds on some roadways including Interstate 15. 
  Blowing dust may reduce visibility in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ521-522-524-526-NVZ014-017>020-022-131115-
/O.CON.KVEF.HW.A.0001.230214T1400Z-230215T0600Z/
White Mountains of Inyo County-Death Valley National Park-
Eastern Mojave Desert-Cadiz Basin-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Westgard Pass, Bristlecone Pine, Furnace Creek, 
Stovepipe Wells, Shoshone, Baker, Mountain Pass, 
Mitchell Caverns, Vidal Junction, Beatty, Goldfield, Silver Peak,
Dyer, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
105 PM PST Sun Feb 12 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...West or northwest winds 25 to 35 mph with gusts of 50 to 
  60 mph possible.

* WHERE...Portions of southeast California and southern Nevada.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Travel could be difficult, especially for high profile 
  vehicles. Blowing dust may reduce visibility in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
302 
WWUS75 KVEF 130908
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
108 AM PST Mon Feb 13 2023

CAZ523-525-132115-
/O.UPG.KVEF.HW.A.0001.230214T1100Z-230215T0600Z/
/O.NEW.KVEF.HW.W.0001.230214T1100Z-230215T0600Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, and Twentynine Palms
108 AM PST Mon Feb 13 2023

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 10 PM PST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Western Mojave Desert and Morongo Basin.

* WHEN...From 3 AM to 10 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will impact motorists
  on Interstate 40 and Interstate 15, Beware of sudden reductions
  in visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other
lightweight fixtures and unsecured outdoor objects. Operators of
motorcycles, vans, campers, trailers, and other high profile
vehicles should be especially cautious for the possibility of
sudden, strong crosswinds and be prepared for areas of blowing
dust which could drastically reduce visibility.

&&

$$

CAZ524-526-132115-
/O.UPG.KVEF.HW.A.0001.230214T1400Z-230215T0600Z/
/O.NEW.KVEF.HW.W.0001.230214T1100Z-230215T0600Z/
Eastern Mojave Desert-Cadiz Basin-
Including Baker, Mountain Pass, Mitchell Caverns, 
and Vidal Junction
108 AM PST Mon Feb 13 2023

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 10 PM PST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Mojave Desert and Cadiz Basin.

* WHEN...From 3 AM to 10 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will impact motorists
  on Interstate 40 and Interstate 15, Beware of sudden reductions
  in visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other
lightweight fixtures and unsecured outdoor objects. Operators of
motorcycles, vans, campers, trailers, and other high profile
vehicles should be especially cautious for the possibility of
sudden, strong crosswinds and be prepared for areas of blowing
dust which could drastically reduce visibility.

&&

$$

CAZ520-132115-
/O.UPG.KVEF.HW.A.0001.230214T1400Z-230215T0600Z/
/O.NEW.KVEF.WI.Y.0012.230214T1400Z-230215T0600Z/
/O.CON.KVEF.WI.Y.0011.000000T0000Z-230213T1400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
108 AM PST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST TUESDAY...

* WHAT...For the first Wind Advisory, north winds 25 to 35 mph
  with gusts up to 45 mph. For the second Wind Advisory, 
  northwest winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Owens Valley.

* WHEN...For the first Wind Advisory, until 6 AM PST early this 
  morning. For the second Wind Advisory, from 6 AM to 10 PM PST 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ519-132115-
/O.UPG.KVEF.HW.A.0001.230214T1100Z-230215T0600Z/
/O.NEW.KVEF.WI.Y.0012.230214T1400Z-230215T0600Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
108 AM PST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST TUESDAY...

* WHAT...Northwest winds 30 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 6 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ521-522-132115-
/O.UPG.KVEF.HW.A.0001.230214T1400Z-230215T0600Z/
/O.NEW.KVEF.WI.Y.0012.230214T1400Z-230215T0600Z/
White Mountains of Inyo County-Death Valley National Park-
Including Westgard Pass, Bristlecone Pine, Furnace Creek, 
Stovepipe Wells, and Shoshone
108 AM PST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...White Mountains of Inyo County and Death Valley 
  National Park.

* WHEN...From 6 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Areas of blowing dust are likely around
  Death Valley National Park. Beware of sudden reductions in
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ014-017-132115-
/O.UPG.KVEF.HW.A.0001.230214T1400Z-230215T0600Z/
/O.NEW.KVEF.WI.Y.0012.230214T1400Z-230215T0600Z/
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Beatty, Goldfield, Silver Peak, Dyer, Pahrump, 
Indian Springs, Desert Rock, and Amargosa Valley
108 AM PST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Esmeralda and Central Nye County and Western Clark and 
  Southern Nye County.

* WHEN...From 6 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Beware of pockets of blowing dust near dry
  lake beds which may cause sudden reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ018>020-022-132115-
/O.UPG.KVEF.HW.A.0001.230214T1400Z-230215T0600Z/
/O.NEW.KVEF.WI.Y.0012.230214T1400Z-230215T0600Z/
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon,
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
108 AM PST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Sheep Range, Spring Mountains-Red Rock Canyon, Las 
  Vegas Valley and Southern Clark County.

* WHEN...From 6 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ015-132115-
/O.NEW.KVEF.WI.Y.0012.230214T1400Z-230215T0600Z/
Lincoln County-
Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel
108 AM PST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Lincoln County.

* WHEN...From 6 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ002-036-CAZ527-NVZ016-021-132115-
/O.NEW.KVEF.WI.Y.0012.230214T1400Z-230215T0600Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Needles, Mesquite, Overton, Moapa, 
Hoover Dam, and Laughlin
108 AM PST Mon Feb 13 2023 /208 AM MST Mon Feb 13 2023/

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST TUESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead 
  National Recreation Area. In California, San Bernardino County-
   Upper Colorado River Valley. In Nevada, Northeast Clark 
  County and Lake Mead National Recreation Area.

* WHEN...From 6 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Boating will be dangerous on area lakes due to elevated waves
  and strong wind gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 10, 12:23 PM PST, 12 hours 50 minutes earlier.

Area forecast discussion, Feb 10, 12:23 PM PST, 12 hours 50 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1223 PM PST Fri Feb 10 2023

.SYNOPSIS...A ridge of high pressure will move overhead today before
a low pressure system drops down the California Coast Saturday and
Sunday. A much colder system will dive down from the Gulf of Alaska
by Valentine's Day and bring a blast of wind and cooler temperatures
to our region along with the potential for limited low elevation
snow.

&&

.SHORT TERM...Today through Sunday.

Tranquil weather is in store today for the entire region as the axis
of a ridge extending up into western Canada migrates across the
Great Basin ahead of a low pressure system swinging into northern
California by this afternoon. This circulation is forecast to
straddle the coast as it digs Saturday and brings just enough
moisture into the southern Sierra for possibly an inch or two of
snow on the eastern Slopes. Model ensembles indicate it will pull
slightly off shore as it continues southward and ends up a little
southwest of San Diego on Sunday before turning inland across
northern Baja Sunday night.

Most of our region will continue to see fair weather Saturday and
Sunday, but south-southeast breezes 10-20 mph will be stirred up by
the closed low Saturday then north winds developing Sunday in
response to the position of the system over far southern California.
The strongest winds will likely be in the Owens Valley and southern
Inyo County where gusts over 40 mph will be possible. Moisture along
the northeast periphery of the system may brush central and southern
Mohave County Sunday night leading to a 15-20 percent chance of
light precipitation. Temperatures will climb a few degrees each day
for most sites in the region.

.LONG TERM...Next Week.

The focus of the long term is another low pressure system
strengthening as it moves into the western CONUS from the Pac NW
early in the week. From Monday through Wednesday, the EC Ensemble
*mean* indicates this low strengthening to ~4 sigma anomaly by the
 time it reaches the 4 corners region. The strength of this
 system's evolution will be more than enough to generate strong
 winds, likely before and after frontal passage, especially with
 the enhanced thermal gradients involved. Already at 96 hours out,
 both the EC/GEFS are showing impressive wind output in the
 ensemble means for our usual belt of winds from San Bern through
 northern Mohave. With the NBM output already strong at this
 range, and its inputs being driven almost entirely by coarse
 ensemble members, their means, and deterministic solutions of the
 GFS/Canadian/ECWMF, would anticipate this to only increase as
 this system enters the hi-res domain. So collaborated with
 neighbors to push the wind grids towards the higher end of the
 PDF among the Grand Ensemble.

Additionally, this system looks like will be dynamically strong
enough to make the most out of some limited moisture availability
and produce decent QPF for Mohave County as snow levels plummet.
As of now, only a few inches in the higher terrain areas is
forecast, but the variance in values here is pretty high, as would
be expected with limited moisture in a strong dynamic system.

This system is expected to move rather quickly, exiting by
Wednesday morning and leaving the area dry for the remainder of
the week and a brief period of ridging heading into the late week,
but another shortwave originating from much farther south could be
on the horizon for next weekend.

&&

.AVIATION...For Harry Reid...Minimal impacts expected through the
next 24 hours for the Harry Reid terminal. Light winds favoring a
east or northeast direction continue to be expected with an
occasional gust up to 10-12kts at times. Light winds overnight and
through tomorrow morning as well with increasing mid/high cloud
cover. Tomorrow afternoon, minor breezes out of the southeast
(120-150) could result in some configuration issues.

For the rest of southern Nevada, northwest Arizona and southeast
California...Generally quiet weather conditions across the region
beyond minor breezes. KBIH will see the strongest winds later this
afternoon with southeast gusts in the 20-25 kt range, but
shouldn't be a major aviation issue. Winds over the weekend will
be a bit more impactful for KBIH and KDAG as a system moves
through the region bringing stronger breezes.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Adair
LONG TERM/AVIATION...TB3

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.